MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120124
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a video was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 06/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure via bilateral femoral vein, the pta balloon allegedly ruptured at 8 atm.It was further reported that the balloon body detached from the catheter during removal.Reportedly, the balloon body was removed using a snare.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the bilateral iliac vein via the bilateral femoral vein, the pta balloon allegedly ruptured at 8 atm.It was further reported that the balloon body detached from the catheter during removal.Reportedly, snare was used to remove the balloon segment and withdraw it with the vascular sheath together from the body.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was returned for evaluation.The balloon was noted to have detached completely from the catheter and noted to be prolapsed and inverted.Glue bullet was noted to be incorrectly seated.No other specific anomalies during the visual evaluation.No functional testing was performed due to the condition of the device.One radio graphic video reviewed.The video loop demonstrates balloon being dilated at the end of a iliac vein stent.The balloon ruptures toward the end of maximum dilation.The balloon is being dilated in a self-expanding stent and at the end of the stent.The stent struts can deform and puncture the balloon as well as over expansion can cause rupture.After rupture, the balloon can get caught on the struts requiring retrieval.The submitted radiographic video confirms the evidence of balloon rupture as the balloon ruptures toward the end of maximum dilation could be observed and the returned device for analysis also confirms the balloon is noted to be detached and the returned balloon noted to be inverted and prolapsed.Hence, the investigation confirms all the reported events such as balloon rupture, balloon detachment and difficulty with removal of the detached balloon respectively.A definitive root cause for the reported balloon rupture, balloon detachment and difficulty with removal of the detached balloon could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiration date: 06/2025), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16982643
Report Number2020394-2023-00353
Device Sequence Number17849717
Product Code DQY
UDI-Device Identifier00801741060700
UDI-Public(01)00801741060700
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120124
Device Catalogue NumberATG120124
Device Lot Number93TG0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown